U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 08-12-2009, 09:21 AM
 
Location: Texas
8,668 posts, read 19,912,286 times
Reputation: 21277

Advertisements

Have you ever heard of a condition called vulvodynia? This can cause burning type pain long after infection or whatever is resolved. I would just suggest you consult the best gyn in your city (get references/recommendations from your local CD forumers if necessary) and see what they think. Ask them specifically if they think this could be a form of vulvodynia.

http://www.medicinenet.com/vaginal_p...ia/article.htm

Hope you feel better soon. I had a several months of dealing with something similar when I was in my 20's following a yeast infection, but I don't think I took Flagyl. Eventually, it resolved itself.
Quick reply to this message

 
Old 08-12-2009, 02:38 PM
 
Location: Tucson, AZ - The mountains are free here.
641 posts, read 1,728,535 times
Reputation: 325
I don't have a regular doctor and even if I did, I haven't seen her since May and I've moved across the country. The doctor I saw before (the one who prescribed the medicine and told me to wait it out) was a new employee of the doctor I normally saw. I only saw her because it was the others' day off. She has since been fired for obvious reasons.

The 'best' GYN in my area wants $300 just to walk in the door and shake my hand. Naturally, if I had loads of money to throw around, I'd already be seeing one, no? I'd also have fast cars and fancy clothes.

I know most of you aren't doctors, but I'm not really looking for actual medical help - just a vent, I guess. Or ideas?

And I've heard of vulvodynia - it's one of those undefinable mystery diseases with no cause and no cure. It falls into the 'cryptopathology', I think.

I think the best option at this point is to just run away and become a nun.
Quick reply to this message
 
Old 08-12-2009, 03:39 PM
 
Location: Texas
8,668 posts, read 19,912,286 times
Reputation: 21277
Quote:
Originally Posted by JillBoBill View Post
I don't have a regular doctor and even if I did, I haven't seen her since May and I've moved across the country. The doctor I saw before (the one who prescribed the medicine and told me to wait it out) was a new employee of the doctor I normally saw. I only saw her because it was the others' day off. She has since been fired for obvious reasons.

The 'best' GYN in my area wants $300 just to walk in the door and shake my hand. Naturally, if I had loads of money to throw around, I'd already be seeing one, no? I'd also have fast cars and fancy clothes.

I know most of you aren't doctors, but I'm not really looking for actual medical help - just a vent, I guess. Or ideas?

And I've heard of vulvodynia - it's one of those undefinable mystery diseases with no cause and no cure. It falls into the 'cryptopathology', I think.

I think the best option at this point is to just run away and become a nun.

Well, I think I may have actually had a mild form of vulvodynia in my 20's and as I mentioned I think it stemmed from several bad candida infections. The good thing is whatever it was, it did go away, but it took quite awhile to do so. Hopefully, your malady will as well and you want have to be looking for a convent! The website I referenced and linked did have some have some ideas for at home care and prevention you might want to look at because to me they seem applicable to any possible "irritation" of this manner.
Quick reply to this message
 
Old 08-12-2009, 04:45 PM
 
Location: Tucson, AZ - The mountains are free here.
641 posts, read 1,728,535 times
Reputation: 325
Thanks, Kay! I'll check it out.
Quick reply to this message
 
Old 08-12-2009, 06:17 PM
 
Location: chicagoland
1,636 posts, read 3,653,671 times
Reputation: 1061
Quote:
Originally Posted by LittleDolphin View Post
Taking probiotics will help re-populate your intestines with the healthy bacteria that the Flagyl has destroyed. The best probiotics are refrigerated and found at your local health food store. Drug stores carry them, too, but usually not as good. You want the kind with the most live cultures.

It's always a good idea, when taking antibiotics to also take probiotics to help prevent the kind of intestinal upsets that you're experiencing. Many integrative physicians and pharmacists will advise you to do this...

Yogurt helps some, but at this point you need the more effective and concentrated probiotics...

Yes! Probiotics are your BEST bet.

Yogurt is wonderful too!

Also, inserting plain yogurt has been shown to help yeast infections and bacterial vaginosis. If you are going to insert yogurt into the vagina, or apply externally be sure to use plain with no sugar. Sugar is yeasts best friend and will cause it to multiply very quickly causing the infection to become out of control much faster then you'd like.

You can get plain greek yogurt with no sugar.

You can also use garlic!

These remedies are also widely accepted in "mainstream" medical field. They should be used first and THEN when and IF they fail you go to the doctor and possibly get some meds.

I have noticed when people take those drugs ONCE they get infections again and again. Your healthy bacteria really sounds to be out of whack.

Give this stuff a try!

Good luck
Quick reply to this message
 
Old 08-12-2009, 07:23 PM
 
2,742 posts, read 6,739,145 times
Reputation: 502
Quote:
Originally Posted by JillBoBill View Post
I appreciate all the answers, but I'm not sure some of you understood the issue. Steelworks, especially - I really appreciate the links, but I can't tell what you're trying to suggest.

It's not an infection. There's nothing wrong with the flora (although I do still take refrigerated, live culture probiotics every day). The issue is that the side effects of the medication (the medication ONLY, not the initial issue) have not gone away after many months.

Oh well, it was worth a shot. - Thanks again, guys!
The medication is no longer in your body, just in case you are thinking of that.
Quick reply to this message
 
Old 08-13-2009, 11:13 AM
 
1,116 posts, read 2,540,981 times
Reputation: 1468
No worries..I had the same issue, it's pretty simple.

Nuvaring causes frequent yeast infections. I had the same issue, till I figured out when it my cycle I'm most likely to be affected. Now, if it starts to feel uncomfortable (that sunburn sensation) I'll just use a little bit of an antifungal. I don't know if it's more sensitive or what, but it keeps the discomfort down.

For the digestive issues, I second the yogurt suggestion. Try going off your Nuvaring for a month, eat some yogurt, and try another course of an antifungal. Drink lots and lots of water and cranberry juice, and you should be better.

It took me months to figure out what the heck it was. Probably the Flagyl wasn't strong enough to knock the infection out, so you have a low grade one that's lingering.
Quick reply to this message
 
Old 08-13-2009, 11:57 AM
 
Location: Tucson, AZ - The mountains are free here.
641 posts, read 1,728,535 times
Reputation: 325
I've been using the nuvaring for four years. Why would it all of a sudden, for no reason, start causing problems now? I've been thinking of quitting it anyways 'cause it kind of completely kills any want for sex anyways. And what's the point of being able to have unlimited sex if you're completely disinterested, amirite?

Maybe now's a good time to quit and see what happens.
Quick reply to this message
 
Old 08-13-2009, 12:21 PM
 
Location: NW. MO.
1,817 posts, read 5,765,696 times
Reputation: 1345
Jillbobill,
I'm going to send a direct message to you.
Quick reply to this message
 
Old 08-13-2009, 01:16 PM
 
Location: NJ
9,164 posts, read 20,195,772 times
Reputation: 6205
Quote:
Originally Posted by JillBoBill View Post
I've been using the nuvaring for four years. Why would it all of a sudden, for no reason, start causing problems now? I've been thinking of quitting it anyways 'cause it kind of completely kills any want for sex anyways. And what's the point of being able to have unlimited sex if you're completely disinterested, amirite?

Maybe now's a good time to quit and see what happens.
I'd asked about burning & throbbing.
I'm curious if you or your DH drink Gatorade?
I used to have problems when my DH did, & since he's stopped drinking it, I'm not getting the burning throbbing like I used to.
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top